Format

Send to

Choose Destination
See comment in PubMed Commons below
Med J Aust. 2001 Nov 5;175(9):486-9.

Statin-associated myopathy.

Author information

  • 1North Adelaide Cardiac Clinic, SA. admin@medped-aust.com

Abstract

Myopathy occurs in 0.1%-0.2% of patients receiving statins in clinical trials. This adverse effect is shared by all statins, but is more common with cerivastatin, especially in combination with gemfibrozil. The risk of myopathy is increased by: the use of high doses of statins, concurrent use of fibrates, concurrent use of hepatic cytochrome P450 inhibitors, acute viral infections, major trauma, surgery, hypothyroidism and other conditions. Statin-associated myopathy should be suspected when a statin-treated patient complains of unexplained muscle pain, tenderness or weakness. Statin therapy should be stopped in cases of suspected myopathy, and serum creatine kinase levels should be checked and monitored. No specific therapies other than statin withdrawal and supportive measures for rhabdomyolysis are currently available.

PMID:
11758079
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center